Percocet Addiction is a major risk when Percocet is being used for a prolonged period of time which generally equates to more than 2-3 weeks. Percocet Addiction is seen in women, adolescents, and seniors more than in any others. Percocet Addiction is more common in women because it is generally prescribed more to women than men since women generally seek more medical treatment regarding physical or emotional problems and women are two times more likely to form an addiction. Adolescents are at high risk for addiction because of the large increase in the number of prescription drug users in the age groups 12 to 17 and 18-25. Seniors are at especially high risk simply because they take more prescription medications than any other age group. A person with Percocet addiction may develop such a dependency on the drug that they actually need the drug to feel normal.
Percocet is a narcotic pain reliever that is a mix of oxycodone and acetaminophen. Acetaminophen, or more commonly known as Tylenol, is a mild pain reliever that increases the effects of the oxycodone in Percocet. Percocet is generally prescribed to help control moderate to severe pain and can be addictive. When Percocet is being abused, they may use it in several different ways such as orally in tablet form, chewed up, or crushed and snorted like cocaine.
As a person develops an addiction to Percocet, their tolerance for the drug increases causing the person to increase the dose to try to reach the initial state of euphoria. When this happens, the body will develop a physical and psychological dependence on the drug. The body will begin to associate the drug and the pleasant and euphoric feelings that it creates as the quickest way to feel good. When a person’s tolerance increases, it puts the person at risk for overdose. If a person has overdosed, they may show such signs and symptoms as Respiratory depression, Bluish skin, Yellow tint to the eyes or skin, Stupor, Coma, Skeletal muscle flaccidity, Cold and clammy skin, Hypertension, Circulatory collapse, and Cardiac arrest. An overdose of Percocet or any drug can lead to death if not medically treated. In situations involving overdose, please seek emergency medical help immediately.
As with any addiction, with Percocet Addiction there can be some rather intense withdrawal symptoms if the drug is ceased suddenly. Even the manufacturer itself, along with physicians, do not recommend this, but would rather a person be weaned off of the drug under a licensed professionals care to help with the withdrawal symptoms. Signs and symptoms of withdrawal can begin to show anywhere from 12-24 hours after the last dose is taken. Some signs and symptoms may include, but not be limited to, Excessive sweating and yawning, Runny nose and eyes, Bouts of diarrhea and vomiting, Shivering and goosebumps, Muscle aches and cramps, Restlessness and insomnia, Irritability and anxiety, and Loss of appetite. Please keep in mind that everyone’s experience with this is different and they may or may not have all of the signs and symptoms and they may also vary in intensity.
Percocet Addiction is a serious and life threatening illness that requires treatment from a licensed professional or a residential drug and alcohol rehabilitation center for recovery. If you or someone you know suffers from Percocet Addiction, please call us. We are here to help get you and your loved ones lives back on track and to help with the long road to recovery.